Iowa, 2004

Hail in Iowa, August 3, 2004

August 3, 2004 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 3, 2:30 AM CST, 10 hours 14 minutes earlier.

Area forecast discussion, Aug 3, 2:30 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD ... CORRECTION OF DATE
330 AM CDT TUE AUG 3 2004

.DISCUSSION...
ANOTHER DAY...ANOTHER ROUND OF CONVECTION. IN THE SHORT TERM...A
BAND OF TS HAS SET UP NORTH OF THE H9-H85 BOUNDARY IN A NW TO SE
ORIENTATION. IT EXTENDS FM NW SD TO CNTRL IA. LOOKING AT THE LATEST
META DATA...IT APPEARS THAT THIS BNDRY IS LOCKED INTO PLACE FOR
NOW...THEREFORE BELIEVE THAT THE CRNT SITUATION MAY NOT CHANGE MUCH
THRU ABOUT 14Z OR 15Z THIS MRNG. STRONG ERLY FETCH OF LOW LVL AIR IS
FEEDING INTO THE WRN SD ACTIVITY...WITH THE LOW LVL JET ABOUT 35
KTS. AGREE WITH SPC THAT WHEN LOOKING AT THE H9 STREAMLINES...FLOW
ACTUALLY DIVERGES CLOSE TO THE NEB BORDER. SINCE WERE N OF THE LOW
LVL BNDRY...ABUNDANT STRATUS IS FORMING UNDER THE INVERSION
THROUGHOUT THE CWFA...WITH AREAS OF FOG ON THE UPSLOPE SIDE OF THE
BUFFALO RIDGE IN SW MN AND NW IA. NOT GOING TO SPLIT HAIRS WITH THE
FOG AND WITH THE ERLY FLOW CONTINUING...WORDED THE ENTIRE CWA EITHER
PATCHY OR AREAS OF FOG THIS MRNG. WILL KEEP THE BAND OF SCT TS GOING
OVER PARTS OF THE SRN CWA THRU 15Z...WITH ISOLD ELSEWHERE. FOR THIS
AFTN AND EVENING...WAVE CRNTLY SHOWN ON THE WV IMAGERY IN THE
INTERMOUNTAIN WEST...IS FCST TO MOV INTO THE AREA LATE TDAY SETTING
UP WHAT COULD BE A FAIR AMNT OF SHRA/TS ARND. NGM/ETA DEPICT THE
H9-H85 BNDRY STAYING PUT JUST TO THE SOUTH OF THE CWFA...WITH THE
GFS LIFTING THE WHOLE NWD. NOT BUYING THE GFS SOLN IN THAT WITH THE
CRNT ROUND OF CONVECTION...THOUGHTS ARE THAT NMRS OUTFLOW WL NOT
ALLOW THE BNDRY TO LIFT NWD. THEREFORE HIGHS WL BE HINDERED TDAY
ALSO...BUT REMAINING HUMID. AND KSUX MAY APPROACH 90 AS THEY ARE THE
CLOSEST TO THE LOW LVL BNDRY...BUT COOLER ELSEWHERE. SO WITH THE
HIGH MSTR FEED CONTINUING AND ABUNDANT LIFT...SCT TS IS WARRANTED
LATER THIS AFTN CWA WIDE...WITH LIKELY POPS GOING MANY AREAS TNGT.
OPTED TO GO ONLY SCT POPS IN THE CORNERS TNGT...ARND THE MARSHALL
AND CHAMBERLAIN VICINITIES. MARSHALL LOOKS TO BE GETTING TOO FAR
NORTH OF THE BNDRY AND DEEPER INTO THE DRIER NE FLOW OF AIR.
CHAMBERLAIN IS DEEPER INTO THE OVERALL NWRLY WRAP ARND FLOW. FOR SVR
TS CHANCES LATER TDAY AND TNGT...LAPSE RATES ARE NOT ALL THAT
IMPRESSIVE AS WELL AS BUOYANCY AND DEEP LYR SPEED SHEAR. SOME
INSTABILITY DOES EXIST AS THE MID LVLS BEGIN TO COOL...SO CANNOT
RULE OUT SOME ISOLD HAILERS. BUT OVERALL IVE NEVER BEEN REAL
IMPRESSED ABOUT SVR CHCS WITH THE LOW LVL FLOW THRU 2 KM OUT OF THE
EAST. HOWEVER IF THE GFS WOULD HAPPEN TO PAN OUT IN LIFTING THE LOW
LVL BNDRY NWD...THEN SVR CHCS WOULD OBVIOUSLY BE MUCH GREATER...BUT
NOT PLAYING THAT CARD RIGHT NOW.

ON WED...ETA KEEPS A VORT FILAMENT IN A NW TO SE ORIENTATION
BISECTING THE CWA. WITH ABUNDANT CLOUDS ARND...-SHRA MAY LINGER NEAR
THIS VORT FILAMENT AND DREW GRIDS ACCORDINGLY. CLOUDS FCST TO CLEAR
OUT OF THE CWA WED NIGHT. LOWERED LOWS A FAIR AMNT FOR WED NIGHT AND
THUR NIGHT...WITH CRNT FCST H85 TEMPS ON THE MODELS...AND A MAJOR
CANADIAN SFC HIGH OOZING DOWN FM CANADA. MSTR FETCH EXISTS JUST WEST
OF THE CWA LATE WED NIGHT AND THURSDAY ARND THE PERIPHERY OF THE
HIGH...WITH CHAMBERLAIN AND GREGORY COUNTY ON THE EDGE. BUT DO NOT
BELIEVE THE SW CWA WILL SEE ENUF CLOUDS TO AFFECT TEMPS ONE WAY OR
ANOTHER. WED AND THUR WILL BE SUBSTANTIALLY COOLER AND LESS HUMID IN
THE CWA THAT WHAT WE HAVE BEEN EXPERIENCING.

DID NOT LOOK AT THE EXTENDED WITH CRNT WX GOING ON.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

MJF
Hazardous weather outlook, Aug 3, 3:50 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE AUG 03 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
450 AM CDT TUE AUG 03 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
A HURON TO PLATTE SOUTH DAKOTA LINE EARLY THIS MORNING. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS HAIL UP TO
ONE AND A QUARTER INCH IN DIAMETER. IN ADDITION...SOME DAMAGING
WINDS COULD ALSO OCCUR OVER NORTHWEST IOWA...FAR NORTHEAST
NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA WHERE THE STRONGEST
CLUSTER OF THUNDERSTORMS MAY DEVELOP.

WIND AND FOG...
AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY OVER
PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EARLY THIS MORNING ALONG AND
WEST
OF A HURON TO PLATTE SOUTH DAKOTA LINE. SPOTTER ACTIVATION WILL
AGAIN
BE POSSIBLE AFTER 3 PM OVER THE ENTIRE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 3, 11:41 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     10 N MOUNT VERNON       43.86N 98.26W
08/03/2004  50 MPH           SANBORN            SD   PUBLIC

            GREATER THAN 50 MPH.

1056 AM     HEAVY RAIN       FULTON                  43.73N 97.82W
08/03/2004  3.10 INCH        HANSON             SD   PUBLIC

            3.10 INCHES IN UNDER 30 MINUTES.

1108 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  0 MPH            MINNEHAHA          SD   PUBLIC

            75 MPH WIND GUSTS

1230 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
08/03/2004  0 MPH            NOBLES             MN   TRAINED SPOTTER

            60 MPH WIND GUSTS IN ADRIAN...TREE BRANCHES DOWN.

&&

DEMORIN
Local storm report, Aug 3, 12:04 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
104 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
08/03/2004  80 MPH           NOBLES             MN   FIRE DEPT/RESCUE

            LOCAL ELEVATOR BLOWN AWAY...TREES UPROOTED...POWER LINES
            DOWN...WIND GUST AT LEAST 80 MPH.

1240 PM     TSTM WND DMG     RUSHMORE                43.62N 95.80W
08/03/2004                   NOBLES             MN   TRAINED SPOTTER

            DEAD TREE LIMBS FALLING...WIND GUSTS 50 MPH.

1245 PM     TSTM WND GST     5 S RUSHMORE            43.55N 95.80W
08/03/2004  70 MPH           NOBLES             MN   TRAINED SPOTTER

            70 MPH WIND GUSTS BLEW DOORS OFF BARN AND DAMAGED TREES.

&&

DEMORIN
Local storm report, Aug 3, 12:06 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     10 N PLANKINTON         43.86N 98.48W
08/03/2004  80 MPH           AURORA             SD   PUBLIC

            75 TO 80 MPH WIND GUSTS. LARGE TREE KNOCKED DOWN AND FELL
            ON TRAILER.

0930 AM     TSTM WND GST     7 SW LETCHER            43.83N 98.24W
08/03/2004  60 MPH           DAVISON            SD   PUBLIC

            TREE BRANCHES DOWN

0934 AM     TSTM WND GST     9 SE WESSINGTON SPRINGS 43.99N 98.44W
08/03/2004  75 MPH           JERAULD            SD   PUBLIC

            70 TO 75 MPH WIND GUSTS BLEW BRICKS OFF OF BUILDING ROOF.

0935 AM     TSTM WND GST     10 N MOUNT VERNON       43.86N 98.26W
08/03/2004  50 MPH           SANBORN            SD   PUBLIC

            GREATER THAN 50 MPH.

0945 AM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
08/03/2004  67 MPH           DAVISON            SD   TRAINED SPOTTER

            67 MPH WIND GUSTS...TREES DOWN.

1000 AM     TSTM WND GST     ALEXANDRIA              43.65N 97.78W
08/03/2004  75 MPH           HANSON             SD   TRAINED SPOTTER

            TREES DOWN

1000 AM     HAIL             ALEXANDRIA              43.65N 97.78W
08/03/2004  1.00 INCH        HANSON             SD   TRAINED SPOTTER

            HAIL DENTED CARS

1000 AM     HAIL             MITCHELL                43.73N 98.03W
08/03/2004  0.88 INCH        DAVISON            SD   LAW ENFORCEMENT

            DIME TO NICKLE SIZE HAIL

1016 AM     HAIL             3 N FARMER              43.77N 97.69W
08/03/2004  0.88 INCH        HANSON             SD   PUBLIC

            NICKEL SIZE HAIL IN EPIPHANY

1020 AM     HAIL             FULTON                  43.73N 97.82W
08/03/2004  0.75 INCH        HANSON             SD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

1020 AM     TSTM WND GST     FULTON                  43.73N 97.82W
08/03/2004  60 MPH           HANSON             SD   TRAINED SPOTTER

            60 MPH WIND GUSTS...MANY TREE BRANCHES DOWN

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   EMERGENCY MNGR

            70 MPH WIND GUSTS IN SPENCER SD

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   AMATEUR RADIO

            70 MPH WINDS AT THE I-90 SPENCER EXIT.

1025 AM     HAIL             W SALEM                 43.72N 97.39W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKLE SIZE HAIL AT I-90 SPENCER EXIT

1025 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1035 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   AMATEUR RADIO

            NICKEL SIZE HAIL IN SPENCER SD

1035 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            SIGNS AND TREES DOWN IN SPENCER SD DUE TO STRONG WINDS

1042 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  60 MPH           MCCOOK             SD   AMATEUR RADIO

            50 TO 60 MPH WINDS IN SPENCER SD

1047 AM     TSTM WND GST     1 S CANOVA              43.87N 97.50W
08/03/2004  70 MPH           MINER              SD   AMATEUR RADIO

            70 MPH WINDS

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS IN MONTROSE

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS

1049 AM     TSTM WND GST     1 W CANOVA              43.88N 97.52W
08/03/2004  60 MPH           MINER              SD   AMATEUR RADIO

            50 TO 60 MPH WIND GUSTS

1050 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            2 SEMI-TRUCKS TURNED OVER ON I-90 NEAR SPENCER EXIT

1056 AM     HEAVY RAIN       FULTON                  43.73N 97.82W
08/03/2004  3.10 INCH        HANSON             SD   PUBLIC

            3.10 INCHES IN UNDER 30 MINUTES.

1059 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS IN HARTFORD SD

1100 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS

1108 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  0 MPH            MINNEHAHA          SD   PUBLIC

            75 MPH WIND GUSTS

1117 AM     TSTM WND GST     HUMBOLDT                43.65N 97.07W
08/03/2004  50 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            WINDS GREATER THAN 50 MPH ESTIMATED

1125 AM     TSTM WND GST     3 SW CHESTER            43.86N 96.97W
08/03/2004  60 MPH           LAKE               SD   PUBLIC

            50 TO 60 MPH WIND GUSTS

1129 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  0 MPH            MINNEHAHA          SD   EMERGENCY MNGR

            GREATER THAN 60 MPH WINDS IN HARTFORD

1132 AM     TSTM WND DMG     CROOKS                  43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            POWER LINES DOWN IN AND NEAR CROOKS SD

1132 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  90 MPH           MINNEHAHA          SD   PUBLIC

            85 TO 90 MPH WIND GUSTS...LARGE COTTONWOOD TREE
            UPROOTED...3 TO 4 INCH TREE LIMBS DOWN

1134 AM     TSTM WND DMG     S CROOKS                43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER
            THAN 60 MPH.

1147 AM     TSTM WND GST     W GARRETSON             43.72N 96.50W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS WEST OF GARRETSON SD

1151 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS IN RENNER SD

1153 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF RENNER SD

1155 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  90 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            60 TO 90 MPH WIND GUSTS AT GARRETSON SD

1156 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF GARRETSON SD

1204 PM     FLASH FLOOD      BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            LOW LAND FLOODING AROUND BALTIC SD

1204 PM     TSTM WND DMG     BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN IN BALTIC SD

1207 PM     TSTM WND GST     5 SW HARDWICK           43.72N 96.27W
08/03/2004  70 MPH           ROCK               MN   LAW ENFORCEMENT

            70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
            HIGHWAY 23

1213 PM     TSTM WND GST     LUVERNE                 43.65N 96.21W
08/03/2004  70 MPH           ROCK               MN   TRAINED SPOTTER

            70 MPH WIND GUSTS...TREES DOWN...POWER OUT

1215 PM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   EMERGENCY MNGR

            TREES AND BRANCHES DOWN IN LUVERNE MN

1218 PM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.

1230 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
08/03/2004  0 MPH            NOBLES             MN   TRAINED SPOTTER

            60 MPH WIND GUSTS IN ADRIAN...TREE BRANCHES DOWN.

1240 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
08/03/2004  80 MPH           NOBLES             MN   FIRE DEPT/RESCUE

            LOCAL ELEVATOR BLOWN AWAY...TREES UPROOTED...POWER LINES
            DOWN...WIND GUST AT LEAST 80 MPH.

1240 PM     TSTM WND DMG     RUSHMORE                43.62N 95.80W
08/03/2004                   NOBLES             MN   TRAINED SPOTTER

            DEAD TREE LIMBS FALLING...WIND GUSTS 50 MPH.

1245 PM     TSTM WND GST     5 S RUSHMORE            43.55N 95.80W
08/03/2004  70 MPH           NOBLES             MN   TRAINED SPOTTER

            70 MPH WIND GUSTS BLEW DOORS OFF BARN AND DAMAGED TREES.

&&

DEMORIN
Local storm report, Aug 3, 12:18 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
118 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     LAKE PARK               43.45N 95.32W
08/03/2004  70 MPH           DICKINSON          IA   PUBLIC

            70 MPH WIND GUST IN LAKE PARK IA

&&

DEMORIN
Local storm report, Aug 3, 12:36 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
136 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     8 SW LAKEFIELD          43.60N 95.28W
08/03/2004  60 MPH           JACKSON            MN   PUBLIC

            60 MPH WIND GUSTS 3 MILES NE OF SIOUX VALLEY MN

0112 PM     TSTM WND DMG     WORTHINGTON             43.63N 95.60W
08/03/2004                   NOBLES             MN   TRAINED SPOTTER

            SEMI-TRAILER TRUCK OVERTURNED IN WORTHINGTON MN.

0123 PM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
08/03/2004                   NOBLES             MN   TRAINED SPOTTER

            STREET FLOODING IN WORTHINGTON MN.

&&

DEMORIN
Local storm report, Aug 3, 12:43 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     OKABENA                 43.74N 95.32W
08/03/2004  90 MPH           JACKSON            MN   LAW ENFORCEMENT

            ESTIMATED 80 TO 90 MPH WIND GUSTS.

0135 PM     TSTM WND GST     HERON LAKE              43.80N 95.32W
08/03/2004  90 MPH           JACKSON            MN   LAW ENFORCEMENT

            ESTIMATED 80 TO 90 MPH WIND GUSTS

0135 PM     TSTM WND GST     9 SW JACKSON            43.53N 95.12W
08/03/2004  60 MPH           JACKSON            MN   PUBLIC

            60 MPH WIND GUSTS

&&

DEMORIN

The radar

The Sioux Falls radar (KFSD), 145 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dickinson

When
August 3, 12:44 PM CST
Where
Dickinson County, Terril
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.300, -94.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418773.